advertisement
Question
Posted by: kelly | 2010/09/02

anti-depro''s and metabolism

Dear doc,
do anti-depressants have any affect on the metabolism??? Never mind the eating patterns that change but the chemicals in the tablets, does this cause any weight loss or weight gain?? I am reading so many different versions and am not understanding why some make you gain weight and others not??? or is it just a case of eating too much or too little??? please help.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Yes and no. Yes, in the way that they affect what happens to some body chemicals ( which is how they work ) ; NO, in the way you are thinking of. The weight gain SOME people experience when on ADs is not, to my mind, well explained yet. Weight gain on ADs is not inevitable, and ultimately, all weight gain occurs when one is, for whatever reason or in whatever way, taking in more food / energy than one is using up in exercise.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/09/02

Yes and no. Yes, in the way that they affect what happens to some body chemicals ( which is how they work ) ; NO, in the way you are thinking of. The weight gain SOME people experience when on ADs is not, to my mind, well explained yet. Weight gain on ADs is not inevitable, and ultimately, all weight gain occurs when one is, for whatever reason or in whatever way, taking in more food / energy than one is using up in exercise.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement